Alert archive / Vermont / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Burlington, VT

June 10, 2005Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jun 10, 2005, 12:09 AM EDT for Windsor County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 12:09 AM EDT (04:09 UTC)
Expired
Jun 10, 2005, 3:00 AM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Windsor County, VT

The radar

The Burlington radar (KCXX), 108 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 100410
FFWBTV
VTC027-100700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1209 AM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WINDSOR COUNTY IN SOUTHEAST VERMONT

* UNTIL 300 AM EDT

* AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE FROM PLYMOUTH TO 
  WEST BRIDGEWATER TO BARNARD.

* LOCATIONS IN THE WARNING INCLUDE THE HEADWATERS OF WASHBURN BROOK 
  ALONG RICHARDSON AND DAILEY HOLLOW ROADS...THE NORTH BRANCH OF 
  THE OTTAQUECHEE RIVER...AND ALONG CHATEAUGAY ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4372 7281 4368 7270 4361 7274 4350 7278
      4338 7256 4339 7241 4360 7235 4378 7229
      4388 7261

$$

EVENSON/SISSON
2 follow-up statements
000 
WGUS71 KBTV 100521
FFSBTV
VTC027-100700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
120 AM EDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 300 AM EDT FOR WINDSOR
COUNTY VERMONT...

AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE RAINFALL OVER MUCH OF WINDSOR COUNTY VERMONT.

AREAS THAT WILL BE MOST SUSCEPTIBLE TO ANY FLOODING WILL LIKELY BE 
FROM PLYMOUTH NORTHWARD TO BARNARD...INCLUDING THE WEST BRIDGEWATER 
AND BRIDGEWATER CENTER AREAS.  HEAVY RAIN HAS FALLEN IN THESE AREAS 
AND GIVEN THE TERRAIN IN THIS AREA...RAPID RUNOFF WILL ENHANCE THE 
POTENTIAL FOR FLASH FLOODING ACROSS PORTIONS OF WESTERN WINDSOR 
COUNTY IN VERMONT THROUGH 300 AM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4372 7281 4368 7270 4361 7274 4350 7278
      4338 7256 4339 7241 4360 7235 4378 7229
      4388 7261

$$

EVENSON
000 
WGUS71 KBTV 100653
FFSBTV
VTC027-100700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
250 AM EDT FRI JUN 10 2005

...THE FLASH FLOOD WARNING FOR WINDSOR COUNTY WILL BE ALLOWED TO 
EXPIRE AT 300 AM EDT...

AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING FOR NORTHERN 
WINDSOR COUNTY HAD WEAKENED AND MOVED OUT OF THE AREA. 
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 300 
AM EDT. ADDITIONAL RAINFALL AMOUNTS WILL BE UNDER A TENTH OF AN INCH.

LAT...LON 4372 7281 4368 7270 4361 7274 4350 7278
      4338 7256 4339 7241 4360 7235 4378 7229
      4388 7261

$$

TABER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 10:10 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 9, 10:10 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1010 PM EDT THU JUN 9 2005

.SHORT TERM (REST OF TONIGHT)...
MINOR UPDATE TO GOING FORECAST TO TWEAK OVERNIGHT PRECIPITATION AND
TEMPERATURES. MAJORITY OF AFTERNOON/EVENING CONVECTION HAS
DISSIPATED THOUGH SOME THUNDERSTORMS STILL LINGERING ALONG SOUTHERN
TIER OF CWA. EXPECT CONVECTIVE ACTIVITY TO CONTINUE TO DISSIPATE
THROUGH MIDNIGHT WITH ONLY A CHANCE OF SHOWERS AFTER MIDNIGHT.
TEMPERATURE READING CURRENTLY IN THE MID TO UPPER 60S ACROSS THE
AREA AND CURRENT THINKING IS WITH NO REAL AIRMASS CHANGE ANTICIPATED
OVERNIGHT THAT TEMPERATURES WILL REMAIN FAIRLY STEADY. ALSO WITH
DEWPOINTS REMAINING IN THE 60S OVERNIGHT WE WILL SEE MANY AREAS WITH
DENSE FOG ESPECIALLY IN THE VALLEYS. REMAINDER OF FORECAST LOOKS
GOOD...SO NO CHANGES MADE AFTER FIRST PERIOD.

&&

.PREVIOUS DISCUSSION...
(ISSUED 155 PM EDT THU JUN 9 2005)

SHORT TERM (TONIGHT THROUGH SUNDAY)...
MAIN SHORT TERM WEATHER HIGHLIGHTS WILL BE WARM...HAZY AND HUMID
CONDITIONS...ALONG WITH A DAILY CHC OF SHOWERS AND THUNDERSTORMS AS
BROAD SUBTROPICAL HIGH DOMINATES AND POLAR JET AXIS RETREATS
NORTHWARD INTO CANADA. LATEST SYNOPTIC MAP NOW INDICATING WEAK SFC
TROUGH ACROSS AREA YESTERDAY HAS VIRTUALLY DISSOLVED TODAY DUE TO
AMPLE MIXING AND BROAD SW FLOW ALOFT. FCST AREA TO REMAIN ON
PERIPHERAL SW FLOW ON BACK SIDE OF BERMUDA SFC HIGH AND UNDER BROAD
MID LVL RIDGE AXIS THROUGH THE ENTIRE SHORT TERM...WITH AIRMASS
RESEMBLING MORE OF A SUMMERTIME SOUTHEASTERN U.S. PATTERN THAN ONE
IN NEW ENGLAND. WITH LACK OF ANY STRONG FORCING MECHANISM...
CONVECTIVE ACTIVITY WILL BE PRIMARILY AIRMASS IN NATURE...WITH
INITIAL TRIGGERING ALONG OLD OUTFLOW BOUNDARIES AND ACROSS HIGHER
TERRAIN EARLY IN THE DAY. WILL THUS HIGHLIGHT HIGHER CHC POPS DURING
AFTERNOON HOURS EACH DAY...AND LOWER TO SLT CHC POPS DURING
OVERNIGHT PERIODS. WBZ HEIGHTS APPEAR HIGH ENOUGH AND BNDRY LYR TO
MID LVL WIND PROFILES APPEAR WEAK ENOUGH TO PRECLUDE WIDESPREAD SVR
THREAT AT THIS TIME. MAIN CONCERN WOULD BE HEAVY RAINFALL DUE TO
WARM CLOUD DEPTHS OF 3-4 KM...AND RELATIVELY HIGH EQ LVLS.
TEMPERATURES TO REMAIN WARM...AND PER LATEST 850 HPA TEMP PROGS OF
15-17C ACROSS AREA TOMORROW THROUGH SUNDAY...AGREE WITH LAST NIGHTS
IDEA OF NUDGING MAX TEMPS SLIGHTLY HIGHER THAN MOS ACROSS THE BOARD
HERE. SUMMERTIME NATURE OF AIRMASS...ALONG WITH LIGHT BNDRY LYR FLOW
ALSO ARGUES FOR HAZY CONDTIONS DURING DAY...AND PATCHY FOG DURING
OVERNIGHT HOURS...ESP ACROSS AREAS THAT RECEIVE RAINFALL DURING
PRIOR AFTERNOON.

LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
CHANGEABLE WEATHER IN THE EXTENDED PERIOD WITH A BACKDOOR COLD FRONT
PUSHING INTO THE REGION FROM THE NORTHEAST MONDAY INTO TUESDAY.
EXPECT COOLER TEMPS ACROSS THE EASTERN SEGMENT OF THE FORECAST
AREA...WITH TEMPS WARMING AS YOU HEAD WEST. ON WEDNESDAY INTO
THURSDAY...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING TROPICAL
MOISTURE INTO THE STATIONARY FRONT. RESULT OF ALL THIS IS LOW CHC
POPS THRU THE PERIOD. CONVERGENCE ALONG THE BACKDOOR FRONT
MONDAY/TUESDAY...FOLLOWED BY WARM FRONTAL SITUATION WEDNESDAY INTO
THURSDAY WILL ALL KEEP A CHANCE FOR SHOWERS/THUNDERSTORMS IN THE
FORECAST.

AVIATION...
CONVECTION STARTING TO POP ACROSS NRN ADRNDKS ATTM.  THIS IS THE
MAIN AVIATION CONCERN INTO THE EVENING.  WILL SEE AREAS OF FOG AND
HAZE OVERNIGHT ESPECIALLY WHERE PCPN OCCURS THIS AFTERNOON. EXPECT
VSBYS TO DROP TO BELOW 1 MILE IN SPOTS TNT...ESPECIALLY IN THE
ADIRONDACK VLYS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SHORT TERM...LAHIFF
Hazardous weather outlook, Jun 9, 4:06 AM EDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
406 AM EDT THU JUN 9 2005

NYZ026>031-034-035-087-VTZ001>012-016>019-100805-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON...
CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE...
MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB...
NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND...
SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS...
ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION...
WILLSBORO AND WINOOSKI
406 AM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS
CENTRAL AND NORTHERN VERMONT.

.DAY ONE...TODAY:
A WEAK SURFACE BOUNDARY LOCATED ACROSS CENTRAL NEW YORK INTO SOUTHERN
VERMONT THIS MORNING WILL SLOWLY LIFT NORTH TOWARD NORTHERN NEW YORK
AND CENTRAL VERMONT BY THIS AFTERNOON. MEANWHILE...SOUTHERLY WINDS
WILL PUSH A WARM AND MOIST AIRMASS INTO THE REGION TODAY...WHICH WILL
CREATE PLENTY OF LOW LEVEL INSTABILITY. THIS INSTABILITY AND DAYTIME
HEATING WILL HELP IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING.

THE THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN OF THE
ADIRONDACK MOUNTAINS AND SOUTHERN PORTIONS OF THE GREEN MOUNTAINS BY
3 PM THIS AFTERNOON. THESE STORMS WILL SLOWLY TRACK EAST INTO CENTRAL
AND SOUTHERN VERMONT BY LATE AFTERNOON AND EARLY EVENING. THE MAIN
THREAT FROM THE STRONGER STORMS WILL BE WIND GUSTS TO 45 MPH...SMALL
HAIL...AND LOCALLY VERY HEAVY RAINFALL. THE GREATEST POTENTIAL FOR
RECEIVING HEAVY RAIN OF 1 TO 2 INCHES WILL BE ACROSS ESSEX COUNTY NEW
YORK AND SOUTH OF A BURLINGTON TO SAINT JOHNSBURY LINE IN VERMONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY:
MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH SUNDAY ACROSS THE NORTH COUNTRY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS TO
THE NATIONAL WEATHER SERVICE IN BURLINGTON.

TABER

In the hours before

Special weather statement, Jun 9, 6:34 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
634 PM EDT THU JUN 9 2005

VTZ010-092330-
ORANGE-

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR TUNBRIDGE IN ORANGE COUNTY...MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL MOVE ACROSS SOUTHEAST ORANGE COUNTY THROUGH
700 PM AND IMPACT THE COMMUNITIES OF STRAFFORD...POST MILLS...AND
AREAS ALONG INTERSTATE 91 BETWEEN EXIT 15 AND THETFORD.

SMALL HAIL...WIND GUSTS OF 45 MPH...AND VERY HEAVY RAIN WILL
ACCOMPANY THIS THUNDERSTORM.

EVENSON
Local storm report, Jun 9, 6:59 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
659 PM EDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FLASH FLOOD      MORIAH                  44.05N 73.50W
06/09/2005                   ESSEX              NY   LAW ENFORCEMENT

            TARBELL HILL ROAD CLOSED DUE TO FLOODING

&&

LAHIFF
Special weather statement, Jun 9, 7:25 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
725 PM EDT THU JUN 9 2005

VTZ009-011-012-019-100015-
WINDSOR-WESTERN ADDISON-EASTERN RUTLAND-WESTERN RUTLAND-

AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS FROM SUDBURY TO 6 MILES WEST OF ORWELL IN SOUTHERN
ADDISON COUNTY VERMONT...MOVING SOUTHEAST AT 15 MPH.

THESE THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PORTIONS OF
RUTLAND COUNTY AND HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAINFALL...SMALL HAIL...AND WIND GUSTS TO 40 MPH.  SOME TOWNS THAT
MAY BE IMPACTED ACROSS NORTHERN RUTLAND COUNTY THROUGH 830 PM
INCLUDE SUDBURY BY 730 PM...NEAR BRANDON BY 740 PM...NEAR
HUBBARDTON...EAST HUBBARDTON BY 800 PM...NEAR PITTSFIELD BY 810
PM...AND NEAR CHITTENDEN AND PITTSFORD BY 820 PM.

EVENSON
Local storm report, Jun 9, 7:44 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
744 PM EDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     WEST ADDISON            44.08N 73.40W
06/09/2005                   ADDISON            VT   TRAINED SPOTTER

            PEA SIZE HAIL AND LARGE TREES DOWN

&&

LAHIFF
Special weather statement, Jun 9, 8:48 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
848 PM EDT THU JUN 9 2005

NYZ034-035-100345-
EASTERN ESSEX-WESTERN ESSEX-

...A STATE OF EMERGENCY IS IN EFFECT FOR MORIAH NEW YORK...

ESSEX COUNTY EMERGENCY MANAGEMENT HAS DECLARED A STATE OF EMERGENCY
FOR MORIAH NEW YORK UNTIL FURTHER NOTICE. NO CIVILIAN TRAFFIC WILL
BE ALLOWED THROUGH THE AREA AS NUMEROUS ROADS HAVE BEEN WASHED OUT
OR UNDERMINED. A BRIDGE IS ALSO CLOSED IN MORIAH. AREA ROADS AND
BRIDGES WILL BE INSPECTED BEFORE THEY ARE REOPENED.

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM AROUND 15 MILES WEST OF NEWCOMB TO AROUND
10 MILES SOUTH OF SCHROON LAKE...MOVING NORTHEAST AT AROUND 15 MPH.

THESE STORMS WILL BE NEAR SCHROON LAKE BY 9 PM...NEAR PARADOX BY
920 PM...NEAR TICONDEROGA AND NORTH HUDSON BY 930 PM...NEAR CROWN
POINT CENTER BY 940 PM...NEAR UNDERWOOD AND RAY BROOK BY
950 PM...AND NEAR MORIAH AND MINEVILLE BY 10 PM.

THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING...AND
HEAVY RAIN. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE WHEN
THUNDERSTORMS APPROACH.

STAY TUNED FOR FURTHER DETAILS FROM THE NATIONAL WEATHER SERVICE IN
BURLINGTON OR ESSEX COUNTY OFFICIALS.

MURRAY/WFO BTV
Special weather statement, Jun 9, 10:08 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1008 PM EDT THU JUN 9 2005

NYZ034-035-100345-
EASTERN ESSEX NY-WESTERN ESSEX NY-
INCLUDING THE CITIES OF...NEWCOMB AND WILLSBORO
1008 PM EDT THU JUN 9 2005

...A STATE OF EMERGENCY REMAINS IN EFFECT FOR MORIAH NEW YORK...

ESSEX COUNTY NEW YORK EMERGENCY MANAGEMENT HAS DECLARED A STATE OF
EMERGENCY FOR MORIAH NEW YORK UNTIL FURTHER NOTICE. NO CIVILIAN
TRAFFIC WILL BE ALLOWED THROUGH THE AREA AS NUMEROUS ROADS HAVE BEEN
WASHED OUT OR UNDERMINED. A BRIDGE IS ALSO CLOSED IN MORIAH. AREA
ROADS AND BRIDGES WILL BE INSPECTED BEFORE THEY ARE REOPENED.  THE
HARDEST HIT AREAS WITH FLOODING ARE IN THE SOUTHEAST PORTIONS OF
MORIAH AND AREAS DOWN TOWARD PORT HENRY.

ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO IMPACT
THE MORIAH AREA AND MUCH OF ESSEX COUNTY NEW YORK THROUGH ABOUT 200
AM.  HOWEVER...RAINFALL AMOUNTS WILL NOT BE AS SIGNIFICANT AS WAS
EXPERIENCED EARLIER. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO A
HALF INCH WILL BE POSSIBLE THROUGH 200 AM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS FROM
THE NATIONAL WEATHER SERVICE IN BURLINGTON AS WELL AS ANY ESSEX
COUNTY NEW YORK OFFICIALS.

EVENSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:57 PM EDTFlash Flood WarningBTVOrleans3 hr

Nearby

Flash Flood Warnings in Vermont, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.